MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO RESTORE PRIME; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC MED REL MEDTRONIC PUERTO RICO RESTORE PRIME; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 37701
Medical Device Problem Code Therapy Delivered to Incorrect Body Area (1508)
Health Effect - Clinical Codes Incontinence (1928); Undesired Nerve Stimulation (1980); Pain (1994)
Date of Event 01/01/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: product id: 37702, serial#: (b)(4), implanted: (b)(6) 2015, product type: implantable neurostimulator; product id: 3093-28, lot#: v162344, implanted: (b)(6) 2008, product type: lead; product id: 3093-28, lot#: v162344, implanted: (b)(6) 2008, product type: lead.Other relevant device(s) are: product id: 3093-28, serial/lot#: (b)(4), ubd: 07-oct-2012, udi#: (b)(4); product id: 3093-28, serial/lot#: (b)(4), ubd: 07-oct-2012, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a patient regarding their implantable neurostimulator (ins).Information was reported that the patient stated the device that was placed in 2014 ((b)(4)) did not help with fecal incontinence.The patient stated is also gave her pain in pelvic region.The patient went to her healthcare provider (hcp) multiple times for reprogramming with hcp staff and manufacturer representatives (reps).The patient stated the rep also called pats for assistance.The patient stated she would not feel stimulation in the correct area.The patient stated she had surgery three times to reposition the leads in 2014, 2015, and 2016.The patient was implanted with another ins, but stated she had it removed.The patient also noted having reconstructive surgery on her pudendal nerve.The patient stated the leads are placed correctly, but the sensation is not going to where it was supposed to be going.The patient stated the hcp retired and she is probably going to see a doctor.Additional information was reported that since the doctor performed procedures and used the leads in an off label manner the manufacturer representative (rep) was not able to provide technical assistance to either the patient or doctor during these cases.The reps were also not able to provide assistance with programming.No further information was reported.
 
Additional Manufacturer Narrative
Correction: note: d2.Device used for off label indication.The indication the device was used for was urinary dysfunction/sacral nerve stim and gastrointestinal/ pelvic floor.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESTORE PRIME
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key9981488
Report Number3004209178-2020-07433
Device Sequence Number3700233
Product Code LGW
UDI-Device Identifier00613994842299
UDI-Public00613994842299
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2015
Device Model Number37701
Device Catalogue Number37701
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR